A case of anaphylaxis from cefatrizine propylene glycolate (Cefrachol® dry syrup)

Yasuko Washimi, Chika Nagashima, Junko Sowa, Akiko Yagami, Kyoko Tsuruta, Hirohiko Akamatsu, Kyoko Matsunaga, Masahiro Ohashi

Research output: Contribution to journalArticle

Abstract

We report a case of anaphylaxis of cefatrizine propylene glycolate. A 5-year-old female consulted a local clinic because of her symptoms of common cold on December 10, 2001. She developed dyspnea, generalized wheals, abdominal pain, and urinary incontinence 5 minutes after she took an antibiotics (Cefrachol® dry syrup) and a mixed syrup of lysozyme chloride, chlorpheniramine-maleate, dihydrocodeine phosphate, ephedrine hydrochloride and ambroxol hydrochloride that was prescribed by the physician. She was carried to our clinic by an ambulance. These symptoms were improved with medication of epinephrine and a corticosteroid. We performed a skin test with the drugs prescribed by the local clinic physician on January 4, 2002. Cefrachol® dry syrup resulted in a positive reaction with itchy wheal by open test. Skin testing with the components of Cefrachol® dry syrup on January 25, 2002. She showed a positive itchy wheal reaction to cefatrizine propylene glycolate. Therefore we diagnosed her as having anaphylaxis from cefatrizine propylene glycolate. The drug eruption from cefatrizine propylene glycolate has been reported in 27 cases including 2 cases of anaphylaxis. We found out some antibiotics that she could take, and could ease her mother mind.

Original languageEnglish
Pages (from-to)172-175
Number of pages4
JournalSkin Research
Volume1
Issue number3
Publication statusPublished - 01-06-2002

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Dermatology
  • Infectious Diseases

Cite this

Washimi, Y., Nagashima, C., Sowa, J., Yagami, A., Tsuruta, K., Akamatsu, H., Matsunaga, K., & Ohashi, M. (2002). A case of anaphylaxis from cefatrizine propylene glycolate (Cefrachol® dry syrup). Skin Research, 1(3), 172-175.